Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this heat advisory at Jun 20, 2021, 2:15 AM CDT for Hutchinson County, Randall County, Texas. It took effect at Jun 20, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 2:15 AM CDT (07:15 UTC)
- In effect from
- Jun 20, 2021, 1:00 PM CDT
- Expired
- Jun 20, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Hutchinson County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 20 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3484 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS74 KAMA 200715 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 215 AM CDT Sun Jun 20 2021 TXZ008-317-201800- /O.NEW.KAMA.HT.Y.0003.210620T1800Z-210621T0100Z/ Hutchinson-Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park and Borger 215 AM CDT Sun Jun 20 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Highs around 106 expected. * WHERE...Hutchinson County and Palo Duro Canyon. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ LG
2 follow-up statements
117 WWUS74 KAMA 201753 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1253 PM CDT Sun Jun 20 2021 TXZ008-317-210100- /O.CON.KAMA.HT.Y.0003.210620T1800Z-210621T0100Z/ Hutchinson-Palo Duro Canyon- Including the cities of Borger and Palo Duro Canyon State Park 1253 PM CDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Temperatures of 106 to 107 degrees expected. * WHERE...Hutchinson County and Palo Duro Canyon. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Bieda
827 WWUS74 KAMA 210052 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 752 PM CDT Sun Jun 20 2021 TXZ008-317-210200- /O.EXP.KAMA.HT.Y.0003.000000T0000Z-210621T0100Z/ Hutchinson-Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park and Borger 752 PM CDT Sun Jun 20 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Temperatures have decreased across the area, and will continue to do so through the evening. $$ Ward
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this heat advisory went out at Jun 20, 12:28 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 20, 12:28 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1228 AM CDT Sun Jun 20 2021 .AVIATION... South and southwest winds will pick up at the AMA TAF site by mid morning into 15 to 20 knot range with higher gusts. Winds will then become more northeast and east behind a trough late this afternoon at AMA. At DHT, southwest winds will turn more to the northeast early this afternoon behind the trough but will still remain below 15 knots. However, winds will pick up out of the north and northeast at around 20 knots with higher gusts behind a cold front around mid evening. At GUY, northeast winds initially will turn to the southwest before sunrise at speeds around 10 knots. Winds will then switch around to the north and northeast around 15 knots behind the trough early this afternoon and then the winds will pick up out of the northeast behind the cold front at speeds around 20 knots with higher gusts early this evening. Skies are expected to remain VFR at all sites through this forecast. There will likely be a few thunderstorms around late this afternoon into the evening, but confidence in any one storm affecting a TAF site it low right now, so will leave them out of this forecast for now. && .PREV DISCUSSION... /Issued 646 PM CDT Sat Jun 19 2021/ AVIATION...00z TAF Cycle... VFR conditions are expected at all terminals through the period. However, will be watching a few showers and thunderstorms move east out of NM this evening. At this time, these storms are expected to stay west and north of the terminals as they decay with eastward extent. Can't completely rule out a very brief -SHRA or TSRA at KGUY and KDHT through about 06z, but chances are low. Winds will be out of the south or southwest at 10 to 15 knots, but may see brief westerly shift with any outflow boundaries this evening (KDHT and KGUY). Winds will shift to the north behind a stalling frontal boundary around 18z tomorrow at KDHT and KGUY, but boundary should remain north of KAMA until after this cycle. Ward PREV DISCUSSION... /Issued 209 PM CDT Sat Jun 19 2021/ DISCUSSION... An area of high pressure in the desert southwest has weakened some and is now centered over the White Mountains of Arizona. This has added a westerly to northwesterly component to the flow aloft, with a shortwave disturbance riding over the ridge in central Colorado and New Mexico. Showers and thunderstorms have formed ahead of and along this advancing shortwave, and should progress east this afternoon and evening. The question for the northwestern Panhandles is whether they will be able to sustain themselves long enough to clip those areas before increasing CINH limits sustainment of activity. Latest mesoanalysis is not showing much MLCAPE, around 500 to 1000 J/kg, with most high resolution models showing these values decreasing as the day wears on. If a few thunderstorms can get going, DCAPE values approaching 1400 J/kg could create wind gusts of around 50 to 60 MPH with those storms able to get a strong updraft going. Slow motion could also cause local downpours as forward progress of these storms are not expected to be all that fast (around 10 to 20 MPH). A strengthening upper high over southern Arizona and northern Mexico will cause height rises in the area ahead of an approaching cold front on Sunday. Many areas across the combined Panhandles will be hot, with highs ranging from the upper 90s in the western Oklahoma Panhandles, to as high as 106 degrees in Palo Duro Canyon (locally higher along hiking trails where reflected sunlight from Canyon walls can concentrate the heat). A heat advisory will be necessary for Palo Duro Canyon Sunday afternoon to account for this concern. Recent high resolution and deterministic model runs suggest that the cold front should advance as far southeast as a line from Dalhart to Guymon, though the cooler airmass will still hang back in Colorado and Kansas Sunday afternoon. Late Sunday night into early Monday morning, the cooler airmass should arrive in association with thunderstorms coming off the Rockies. MLCAPE values of around 500 to 1500 J/kg will be available for these storms to act on during this time frame, with about 15 to 25 kts of effective bulk shear. The strongest of these storms could potentially bring gusty winds (DCAPE as high as 1500 to 2000 J/kg), hail and locally heavy downpours. Once this cold front clears out of the region on Monday, it will be a pleasant day as high temperatures remain in the 70s and lower 80s. This cooling trend will be short lived as the upper high over the desert southwest starts moving towards the combined Panhandles, with a 594 dm high potentially being centered in southeastern or eastern New Mexico. High temperatures will quickly rebound into the upper 80s to upper 90s on Tuesday, with areawide temperatures of at least 99 degrees to 107 degrees in Palo Duro Canyon on Wednesday and Thursday. Both days will need to be monitored for Heat Advisories mainly for Palo Duro Canyon. The latter end of the forecast period shows an approaching upper low into California late Thursday into Friday, which could bring southwesterly flow aloft and some moisture. Another round of showers and thunderstorms could occur late Thursday into early Friday morning as a result, though coverage is in question due to variability of shortwave disturbances ejecting from the California upper low in medium range guidance. Bieda AVIATION...Previous Discussion...18Z TAFs...VFR conditions will prevail at all terminals during the forecast period under mostly clear skies. Winds will be around 5 to 15 kts out of the southwest with gusts up to 20 kts this afternoon. A low chance for thunderstorms exist northwest of the KDHT terminal, though no mention will be made in the TAF at this time due to low confidence of any activity being in the area. Bieda && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/36
Hazardous weather outlook, Jun 19, 1:38 PM CDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 138 PM CDT Sat Jun 19 2021 OKZ001>003-TXZ001>020-317-200645- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 138 PM CDT Sat Jun 19 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible in the far northwest combined Oklahoma and Texas Panhandles. These storms could potentially become severe with damaging winds the main threat. Given the slow storm motions, locally heavy rainfall may also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Heat Advisory may be needed Sunday as well as Wednesday and Thursday afternoon for Palo Duro Canyon. Thunderstorms will be possible late Thursday and again late Friday. Widespread severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Bieda
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:25 PM CDT | Special Weather Statement | AMA | Randall | 35 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.